Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 199, NWS Tulsa, OK

May 13, 2004Craig County, Mayes County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2004, 12:25 PM CDT for Craig County, Mayes County, Rogers County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2004, 12:25 PM CDT (17:25 UTC)
Expired
May 13, 2004, 1:30 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Craig County, OK, Mayes County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 10:45 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 5.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2004-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2004-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2528 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WUUS54 KTSA 131725
SVRTUL
OKC035-097-131-131830-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1225 PM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAIG COUNTY IN NORTHEAST OKLAHOMA
  NORTHERN MAYES COUNTY IN NORTHEAST OKLAHOMA
  NORTHEASTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 130 PM CDT

* AT 1225 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5   
MILES SOUTH OF CHELSEA...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHELSEA...
  VINITA...BIG CABIN...WHITE OAK AND ADAIR.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3654 9556 3636 9536 3656 9502 3688 9524

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:40 AM CDT, 45 minutes earlier.

Area forecast discussion, May 13, 11:40 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1140 AM CDT THU MAY 13 2004

UPDATED ZONES TO ADD SVR WATCH 198 WHICH INCLUDES ALL OK ZONES
EXCEPT PUSHMATAHA AND CHOCTAW...UNTIL 5 PM.

LOWERED 1ST PERIOD TEMPS AND UPPED POPS A LITTLE ACROSS NE OK WHERE
TSRA IS OCCURING. OTHERWISE FORECAST WILL BE LEFT AS IS.

FORECAST ID= 23

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, May 13, 5:00 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT THU MAY 13 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-132137-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT THU MAY 13 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

...SEVERE THUNDERSTORMS LIKELY OVER PORTIONS OF EASTERN OKLAHOMA
  THIS AFTERNOON AND EVENING...

VERY MOIST AND MODERATELY UNSTABLE AIR WILL BE IN PLACE ACROSS THE
REGION AS A COLD FRONT PUSHES INTO EASTERN OKLAHOMA THIS AFTERNOON.
EXISTING OUTFLOW BOUNDARIES FROM EARLY MORNING CONVECTION WILL AID IN
INITIATING STORMS AHEAD OF AND ALONG THE APPROACHING FRONT. STORMS
SHOULD QUICKLY REACH SEVERE LIMITS. HOWEVER...MARGINAL SHEAR VALUES
SHOULD LIMIT THE THREAT FOR TORNADOS. HAIL...HIGH WINDS...AND HEAVY
RAINFALL WILL BE THE MAIN THREATS WITH THIS SYSTEM.

THE GREATEST THREAT FOR SEVERE STORMS...ALONG WITH TRAINING OF STORMS
WITH HEAVY RAINFALL...APPEARS TO BE IN AN AREA SOUTHWEST OF A LINE
FROM PAWNEE...TO PITTSBURG...TO CHOCTAW COUNTIES.

BY EVENING...THE ACTIVITY SHOULD EVOLVE INTO A STRONG TO SEVERE
CONVECTIVE COMPLEX WHICH WILL SWEEP ACROSS MOST OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS BY SUNRISE FRIDAY. AGAIN...THE MAIN THREAT
FROM THIS WILL BE HAIL...HIGH WINDS...AND HEAVY RAINFALL.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. EMERGENCY
MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST
WEATHER CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, May 13, 10:53 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT THU MAY 13 2004

OKZ054>076-132200-
ADAIR OK-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-HASKELL OK-
LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK-
1053 AM CDT THU MAY 13 2004

SEVERE THUNDERSTORM WATCH NUMBER 198 IN EFFECT UNTIL 500 PM CDT.
Special weather statement, May 13, 11:57 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 AM CDT THU MAY 13 2004

OKZ057-062-131800-
CRAIG OK-MAYES OK-
1157 AM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     CRAIG AND MAYES

AT 1157 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES WEST OF ADAIR...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA...BIG CABIN...WHITE
OAK...PYRAMID CORNERS AND ADAIR.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 11:14 AM CDTSevere Thunderstorm WarningTSANowata, Rogers61 min
May 13, 12:46 PM CDTSevere Thunderstorm WarningTSAWagoner59 min
May 13, 1:50 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner40 min
May 13, 1:51 PM CDTSevere Thunderstorm WarningTSACreek39 min
May 13, 2:08 PM CDTSevere Thunderstorm WarningTSADelaware52 min
May 13, 2:43 PM CDTSevere Thunderstorm WarningTSATulsa47 min
May 13, 2:48 PM CDTFlash Flood WarningTSADelaware4 hr
May 13, 2:49 PM CDTSevere Thunderstorm WarningTSAWagoner41 min
May 13, 3:11 PM CDTSevere Thunderstorm WarningTSATulsa19 min
May 13, 3:16 PM CDTFlash Flood WarningTSARogers, Tulsa4 hr
May 13, 3:22 PM CDTSevere Thunderstorm WarningTSATulsa38 min
May 13, 3:31 PM CDTSevere Thunderstorm WarningTSAWagoner44 min
May 13, 3:32 PM CDTTornado WarningTSACreek, Tulsa43 min
May 13, 3:41 PM CDTTornado WarningTSACreek, Tulsa34 min
May 13, 4:01 PM CDTFlash Flood WarningTSAWagoner4 hr
May 13, 4:25 PM CDTSevere Thunderstorm WarningTSAWagoner50 min
May 13, 4:35 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee40 min
May 13, 4:42 PM CDTSevere Thunderstorm WarningTSASequoyah48 min
May 13, 5:01 PM CDTFlash Flood WarningTSACherokee4 hr
May 13, 5:07 PM CDTSevere Thunderstorm WarningTSAHaskell53 min
May 13, 6:30 PM CDTSevere Thunderstorm WarningTSALeFlore45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.